It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-10-2008, 03:17 PM   #1
Senior Member
(female)
 
Join Date: Feb 2006
Location: northeast wisconsin
Posts: 120
emmymm HB User
puffy and tired

I am now about 17 days off of my levothyroxine, getting ready for RAI. I Felt absolutely fine until yesterday. It was like I hit a wall. Does anybody know the biology of why the face and eyes get so puffy in the hypo state? I mean I understand it's fluid retention, but exactly why does that happen? The upside is my skin looks younger with the wrinkles puffed up. My eyebrows feel unusually heavy. Well, the next couple weeks will be interesting. I'm a strange sort of tired..it makes my head feel funny, not uncomfortable, just different. I also feel like I constantly have the urge to burp??? What's with that? Is that related to this hypo state? It's sort of a nauseating feeling on and off during the day.
Well, I'm working a 12 hour day today, so that isn't helping matters. I just took a quick nap on the floor behind my desk! It's time to head down to Family Fun Night (I work at a school). Working the "cake walk" and I plan on enjoing some too! My "last supper". LI diet starts tomorrow, I'm going to live it up while I can. Bring on the ice cream!
Emmy

 
Old 04-10-2008, 03:27 PM   #2
Senior Veteran
(female)
 
Join Date: May 2005
Location: NY
Posts: 3,675
Reece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB UserReece HB User
Re: puffy and tired

You can actually have sorbet/ices without iodine---just avoid anything with the red lake #40 dye.

Your metabolism is slowing, which slows down kidney function, which causes fluid retention, so that's where your swelling comes from. After a while, you might have water weight gain, but that goes away when you get back on meds for a bit.

 
Sponsors Lightbulb
   
Old 04-11-2008, 05:22 AM   #3
Senior Member
(female)
 
Join Date: Feb 2006
Location: northeast wisconsin
Posts: 120
emmymm HB User
Re: puffy and tired

That makes sense...didn't think of the slowing of kidney function. I forget that virtually every system in the body is affected by thyroid homone in some way.
Thanks again Reece. I appreciate your responses. I don't think there are many others on the board with quite this same situation.
Emmy

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
puffy eyes marla20 Beauty & Cosmetics 1 09-29-2007 12:22 PM
Hypo and Puffy Face osteoblast Thyroid Disorders 7 05-12-2007 03:55 PM
Anyone have puffy face with hypo? librarygirl2 Thyroid Disorders 13 01-21-2007 10:26 PM
Feeling "low", getting puffy. Military Mama Addison's Disease 4 01-20-2007 08:51 PM
Puffy Eye Lids karliedo Open to All Other Health Topics 1 07-31-2005 08:15 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1162), MSJayhawk (991), Apollo123 (890), Titchou (826), janewhite1 (823), Gabriel (757), ladybud (737), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 01:31 PM.



Site owned and operated by HealthBoards.com™
Terms of Use © 1998-2014 HealthBoards.com™ All rights reserved.
Do not copy or redistribute in any form!